Computing methods for linear models subject -to linear parametric constraints

Thomas M. Gerig, Andrew Ronald Gallant

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


An efficient and accurate computational form for p which minimizes SSE(fi) = (y— Xfi)’ (y — Xfi) subject to Rfi — r using the Moore-Penrose ^-inverse is given. No rank conditions are imposed on R or X. The results are applied (i) to estimate the parameters in a linear model which are subject to linear equality constraints and (ii) to obtain the generalized inverse of X'X which yields a solution of the normal equations subject to non-estimabie constraints on the parameters.

Original languageEnglish (US)
Pages (from-to)283-296
Number of pages14
JournalJournal of Statistical Computation and Simulation
Issue number3
StatePublished - Jan 1 1975

All Science Journal Classification (ASJC) codes

  • Statistics, Probability and Uncertainty
  • Modeling and Simulation
  • Statistics and Probability
  • Applied Mathematics


Dive into the research topics of 'Computing methods for linear models subject -to linear parametric constraints'. Together they form a unique fingerprint.

Cite this